Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Oct 24, 2019, 3:45 AM MST for Coconino County, Navajo County, Yavapai County, Arizona. It took effect at Oct 24, 2019, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2019, 3:45 AM MST (10:45 UTC)
- In effect from
- Oct 24, 2019, 11:00 AM MST
- Expired
- Oct 24, 2019, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3320 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS85 KFGZ 241045 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 345 AM MST Thu Oct 24 2019 AZZ108-116-241845- /O.NEW.KFGZ.FW.W.0007.191024T1800Z-191025T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Eastern Mogollon Rim (Fire Weather Zone 116)- 345 AM MST Thu Oct 24 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND SOUTHWEST OF THE EASTERN MOGOLLON RIM AND THE HIGHER TERRAIN FEATURES OF YAVAPAI COUNTY... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MST this evening. * AFFECTED AREA...Areas along and just southwest of the eastern Mogollon Rim, as well as the higher terrain features of Yavapai county. * WINDS...Northeast 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
2 follow-up statements
234 WWUS85 KFGZ 241803 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1103 AM MST Thu Oct 24 2019 AZZ108-116-250100- /O.CON.KFGZ.FW.W.0007.000000T0000Z-191025T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Eastern Mogollon Rim (Fire Weather Zone 116)- 1103 AM MST Thu Oct 24 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR AREAS ALONG AND SOUTHWEST OF THE EASTERN MOGOLLON RIM AND THE HIGHER TERRAIN FEATURES OF YAVAPAI COUNTY... * AFFECTED AREA...Locations near Forest Lakes, Heber-Overgaard, Prescott, Prescott Valley and Seligman. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest and Prescott National Forest. * WINDS...Northeast 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
408 WWUS85 KFGZ 250057 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 557 PM MST Thu Oct 24 2019 AZZ108-116-250200- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-191025T0100Z/ Yavapai County Mountains (Fire Weather Zone 108)- Eastern Mogollon Rim (Fire Weather Zone 116)- 557 PM MST Thu Oct 24 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR AREAS ALONG AND SOUTHWEST OF THE EASTERN MOGOLLON RIM AND THE HIGHER TERRAIN FEATURES OF YAVAPAI COUNTY... Wind speeds are beginning to decrease, and humdity is beginning to increase so the Red Flag Warning will expire shortly. Some localized areas of near critical fire weather will continue into the evening south of the Mogollon Rim. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 24, 3:45 AM MST, 0 minutes earlier.
Area forecast discussion, Oct 24, 3:45 AM MST, 0 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 345 AM MST Thu Oct 24 2019 .SYNOPSIS...Expect much cooler temperatures on Thursday with gusty northeast winds. Warmer temperatures will return on Friday and Saturday under lighter winds. Breezy west to southwest winds will return by Sunday afternoon. && .DISCUSSION... SHORT TERM...As of early this morning, a dry cold front is extending across portions of Yavapai County into southern Apache and Navajo Counties. Along and behind the front, northeast wind speeds have increased with gusts up to 25 mph. These northeast breezes are keeping low temperatures up overnight with the Flagstaff airport coming up from 28 degrees near midnight to 45 degrees as of 3 am. Expect a much cooler day on Thursday with temperatures around 10-15 degrees cooler from Wednesday and continued northeast breezes. The strongest winds will be along and south of the high terrain. Winds will remain breezy into the early morning Friday before lighter winds return. Much lighter winds are expected on Friday and Saturday with warming temperatures as a ridge builds over California. The ridge will be short lived as another trough begins to dig southward from the Intermountain West bringing breezy west to southwest winds on Sunday with a return to cooler fall like temperatures. LONG TERM...Slight chances of precipitation return to the forecast Monday afternoon. The operational GFS and GEFS members do not show likely signs for any widespread precipitation across the Southwest. This is contrasted by the operational European and Canadian ensemble models that are highlighting some QPF within this time period. So, keeping slight chances of precipitation from Monday through Wednesday. && .AVIATION...For the 12Z package...Expect VFR conditions for the 24 hour TAF forecast period. Sfc winds NW-NE10-20g25kts most areas. Sfc winds NE15-25g30-35kts along and just SW of higher terrain features. Highest wind speeds from about 17Z-01Z, decreasing substantially overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A dry cold front will bring gusty northwest through northeast winds to the district today, along with very dry air and a 10-15 degree cooling trend. Stronger winds southwest of the Mogollon Rim will lead to areas of Critical Fire Weather conditions and a Red Flag Warning has been issued. Winds will become lighter tonight, the except being just southwest of higher terrain features. Warmer temperatures and lighter northwest through northeast winds are expected on Friday. Saturday through Monday...Continued dry and warmer weather is in store for Saturday. Another strong cold front arrives Sunday, with a sharp drop in temperatures, gusty northerly winds and a slight chance of rain and high elevation snow showers developing late Sunday into Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ET LONG TERM... NL AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.